Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 3, 2021, 3:13 PM EDT for Bourbon County, Clark County, Nicholas County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 3, 2021, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
Counties Bourbon County, KY, Clark County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
569
WWUS83 KLMK 031913
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
313 PM EDT Thu Jun 3 2021
KYZ042-043-049-032000-
Bourbon-Nicholas-Clark-
313 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARK...EASTERN
BOURBON AND NICHOLAS COUNTIES...
At 312 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Cynthiana to near
Paris to 8 miles southeast of Cadentown. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Winchester, Carlisle, Millersburg, North Middletown, Blacks
Crossroads, Constant Station, Renick, Lyndale, Stony Point and Tebbs.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3818 8399 3812 8408 3796 8399 3793 8434
3795 8431 3795 8432 3797 8431 3797 8432
3802 8428 3815 8421 3832 8422 3840 8393
3836 8392 3836 8389 3835 8390 3836 8387
3833 8386 3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1912Z 260DEG 20KT 3830 8421 3814 8418 3791 8435
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:12 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 3, 3:12 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 312 PM EDT Thu Jun 3 2021 .Short Term...(This evening through Friday) Issued at 310 PM EDT Thu Jun 3 2021 Current sfc analysis places the cold front across western Kentucky, evident by NW winds on the Kentucky Mesonet. Current radar shows a line of strong and severe storms pushing through the Bluegrass in a region where MLCAPE remains roughly 1000 J/kg and effective shear of 30-40kts. Additionally, another line of showers and a few rumbles of thunder are ongoing across southern IN. Hi-res guidance suggests these precip shields will track eastward through the rest of the afternoon. By this evening, precip should begin to taper off as the sfc front pushes east, but the upper trough axis should still be located across the Ohio Valley through the short term. Dry conditions should be present for counties west of I-65 by 00z, but lingering slight and chc pops will remain for our eastern CWA through 05z or so as the sfc low passes to our north. Gusty winds today will lighten after the front passes through, and skies will gradually clear overnight. These two factors, along with well saturated grounds, will result in a good potential for dense fog development for the overnight and early Friday morning. Friday morning lows are forecast to drop into the upper 50s across the region, slightly cooler than climo. For tomorrow, sfc high pressure will spread across the region, resulting in dry conditions and mostly sunny skies. Temperatures will climb into the low to mid 80s under with light west winds. && .Long Term...(Friday night through Thursday) Issued at 245 PM EDT Thu Jun 3 2021 Friday Night through Sunday Night... A bubble of sfc high pressure under shortwave ridging aloft will keep us dry for most of the weekend, with plenty of sunshine on Saturday driving above normal temps. By Sunday a closed low over Texas starts to open up but will move only slowly to the north, and moisture transport will increase over the Mississippi Valley, and the more amplified ridging will be along or east of the Appalachians. This will open the door for a 20-30 POP expanding into the area from the southwest late in the day. Even with the increasing cloud cover, Sunday looks a little warmer than Saturday with the modest warm advection. Monday Through Thursday... Expect a broad moisture feed into the Ohio Valley as we'll see deep southerly flow in between a baggy upper trof over the Mississippi Valley and a Bermuda high. No large scale focus or source of lift is evident, so wouldn't expect any day to be a washout, but we will see diurnally driven convection each day. So in spite of likely POPs, would not expect coverage to be more than scattered at any given time. Daytime temps will be tricky and highly dependent on the timing of any storms, but will generally run right slightly above normal for early June. Given the clouds and the humid air mass, min temps will trend upward through the week, with at least a couple nights only dropping to the upper 60s or even near 70 in Louisville. && .Aviation...(18Z TAF Issuance) Issued at 130 PM EDT Thu Jun 3 2021 Line of showers and storms are currently ongoing across the area this afternoon, resulting in reduced visibilities and heavy downpours. MVFR cats will continue until the front passes this evening. Ceilings will break behind the front, resulting in clearing skies. Mostly clear skies overnight combined with rather light winds and saturated grounds from this afternoon rains will result in fog potential for the terminals. Most dense fog will possibly impact the BWG area. By sunrise tomorrow, fog should begin to dissipate. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CJP Long Term...RAS Aviation...CJP
Hazardous weather outlook, Jun 3, 3:54 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 354 AM EDT Thu Jun 3 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040800- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 354 AM EDT Thu Jun 3 2021 /254 AM CDT Thu Jun 3 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. A few strong to severe storms are possible this afternoon and evening with the main hazards being cloud to ground lightning, locally damaging winds, and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday afternoon. JML/MJ
In the hours before
Special weather statement, Jun 3, 1:19 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
1219 PM CDT Thu Jun 3 2021
KYZ073>075-031745-
Monroe-Allen-Barren-
1219 PM CDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHEASTERN BARREN COUNTIES...
At 1218 PM CDT, a strong thunderstorm was located 8 miles east of
Scottsville, moving northeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Fountain Run, Eighty Eight, Oak Forest, Gum Tree, Maynard, Austin,
Nobob, Lamb, Flippin and Kino.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3666 8610 3678 8611 3699 8575 3684 8574
3684 8573 3676 8561
TIME...MOT...LOC 1718Z 243DEG 26KT 3675 8604
JDGSpecial weather statement, Jun 3, 1:44 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
144 PM EDT Thu Jun 3 2021
KYZ033>035-038-039-031830-
Shelby-Henry-Franklin-Spencer-Anderson-
144 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SPENCER...EASTERN
SHELBY...NORTHWESTERN ANDERSON...SOUTHEASTERN HENRY AND WESTERN
FRANKLIN COUNTIES...
At 144 PM EDT, a strong thunderstorm was located 7 miles southeast of
Shelbyville, moving northeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bryant, Mulberry, Benson, Elmburg, Avenstoke, Flag Fork, Old
Christianburg, Graefenburg, Bridgeport and Hatton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3838 8489 3837 8488 3810 8497 3809 8504
3804 8508 3800 8520 3830 8515 3838 8490
TIME...MOT...LOC 1744Z 239DEG 28KT 3812 8514
JDGSpecial weather statement, Jun 3, 1:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
157 PM EDT Thu Jun 3 2021
KYZ035-039-040-046-047-031830-
Mercer-Woodford-Franklin-Washington-Anderson-
157 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MERCER...
WESTERN WOODFORD...ANDERSON...NORTHEASTERN WASHINGTON AND FRANKLIN
COUNTIES...
At 157 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Frankfort to 6 miles west
of Lawrenceburg to 11 miles northeast of Springfield. Movement was
east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Frankfort, Lawrenceburg, Versailles, Ballard, Slickway, Dugansville,
Anderson City, Glensboro, Farmdale and Johnsonville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3819 8472 3819 8473 3817 8471 3818 8470
3809 8471 3783 8481 3784 8518 3798 8509
3804 8508 3807 8505 3811 8505 3813 8502
3816 8501 3826 8500 3827 8474
TIME...MOT...LOC 1757Z 258DEG 31KT 3821 8499 3800 8501 3784 8514
DMSpecial weather statement, Jun 3, 2:21 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
221 PM EDT Thu Jun 3 2021
KYZ036-040-041-048-031845-
Scott-Woodford-Fayette-Jessamine-
221 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WOODFORD...
SCOTT...NORTHWESTERN JESSAMINE AND NORTHWESTERN FAYETTE COUNTIES...
At 221 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Frankfort to near Versailles to 6
miles north of Harrodsburg. Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Lexington, Georgetown, Versailles, Meadowthorpe, Dunbar High School,
Thoroughbred Acres, Cardinal Hill, Northland, Highlands and Fayette
Mall.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3796 8446 3790 8478 3791 8478 3789 8480
3809 8473 3818 8477 3819 8472 3832 8474
3838 8452 3814 8440
TIME...MOT...LOC 1821Z 260DEG 31KT 3825 8481 3810 8473 3785 8485
DMSpecial weather statement, Jun 3, 2:58 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
258 PM EDT Thu Jun 3 2021
KYZ041-048-031915-
Fayette-Jessamine-
258 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JESSAMINE AND
CENTRAL FAYETTE COUNTIES...
At 258 PM EDT, a strong thunderstorm was located over Veterans Park,
moving east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lexington, Nicholasville, Veterans Park, Cadentown, Dunbar High
School, U K Arboretum, Chevy Chase, Fayette Mall, Chilesburg and
Coletown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3802 8429 3800 8432 3797 8432 3796 8431
3796 8432 3795 8431 3794 8434 3793 8433
3793 8434 3792 8457 3802 8458 3808 8429
TIME...MOT...LOC 1858Z 260DEG 31KT 3797 8450
DMSpecial weather statement, Jun 3, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
313 PM EDT Thu Jun 3 2021
KYZ042-043-049-032000-
Bourbon-Nicholas-Clark-
313 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARK...EASTERN
BOURBON AND NICHOLAS COUNTIES...
At 312 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Cynthiana to near
Paris to 8 miles southeast of Cadentown. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Winchester, Carlisle, Millersburg, North Middletown, Blacks
Crossroads, Constant Station, Renick, Lyndale, Stony Point and Tebbs.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3818 8399 3812 8408 3796 8399 3793 8434
3795 8431 3795 8432 3797 8431 3797 8432
3802 8428 3815 8421 3832 8422 3840 8393
3836 8392 3836 8389 3835 8390 3836 8387
3833 8386 3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1912Z 260DEG 20KT 3830 8421 3814 8418 3791 8435
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:10 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Grayson | 3 hr |
| Jun 3, 12:50 PM EDT | Areal Flood Advisory | LMK | Hardin | 2 hr |
| Jun 3, 1:15 PM EDT | Special Weather Statement | LMK | Spencer | 30 min |
| Jun 3, 1:19 PM EDT | Special Weather Statement | LMK | Barren | 26 min |
| Jun 3, 1:25 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 35 min |
| Jun 3, 1:44 PM EDT | Special Weather Statement | LMK | Franklin | 46 min |
| Jun 3, 1:57 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Woodford | 33 min |
| Jun 3, 2:21 PM EDT | Special Weather Statement | LMK | Fayette, Scott | 24 min |
| Jun 3, 2:42 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott | 33 min |
| Jun 3, 2:58 PM EDT | Special Weather Statement | LMK | Fayette | 17 min |
| Jun 3, 3:18 PM EDT | Special Weather Statement | LMK | Jessamine | 27 min |
| Jun 3, 4:46 PM EDT | Special Weather Statement | LMK | Madison | 29 min |
| Jun 2, 9:26 PM EDT | Areal Flood Advisory | LMK | Dubois | 2 hr |
| Jun 2, 11:32 PM EDT | Areal Flood Advisory | LMK | Dubois, Orange | 2 hr |
| Jun 3, 3:39 PM EDT | Areal Flood Advisory | LMK | Dubois | 3 hr |
| Jun 3, 4:57 PM EDT | Special Weather Statement | LMK | Harrison | 33 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.